Depends. The answer depends on the cause of the diabetes insipidus. Often time, diabetes insipidus is just a symptom, not the cause. The hormone involved is ADH (vasopressin) (antidiuretic hormone). If the cause is in the brain, treatment is to give back ADH (vasopressin) (ddavp) either in nasal spray or pill. If the problem is at the kidney, treatment is antiinflammatory (indomethacin) and diuretics (hctz and amiloride).
DI. There are two types of diabetes insipidus: central (the hormone ADH is missing) and nephrogenic (adh does not work on the kidneys to concentrate urine). The former is treated by giving the patient the hormone ADH (vasopressin) and the latter with medications such as minocyclin. Ensuring adequate fluid intake is also part of therapy for both types (also see other answers on di).
Water. Di don't just occur out of no where. There is usually a cause. In the brain, it could be from past head injury, infection, tumor, ischemia to the hypothalamus/pituitary gland. At the kidney, it could be due medications (lithium, demeclocyline...), kidney disease, high calcium...I recommend finding the cause and treat it. However, in general, if you maintain adequate fluid intake, symptoms is less.
DI. Diabetes insipidus is due to lack of the hormone (adh), which helps concentrate the urine, accordingly these children tend to pass large amounts of urine that is very dilute. If the child can drink enough fluid to keep up with what she/he is losing, often she/he may be able to maintain adequate fluid and electrolyte balance without the need for the hormone adh=vasopressin.